Steroid induced osteoporosis pdf

Steroids in susceptible individuals can cause a clinical condition similar to primary open-angle glaucoma. Five percent of the population are high steroid responders and develop an intraocular pressure (IOP) elevation of more than 15 mm Hg above baseline. IOP elevation may occur as early as 1 day to as late as 12 weeks after intravitreal triamcinolone in 20–65% of patients. On average, 75% of eyes with steroid implants require IOP-lowering therapy at some point within 3 years of follow-up. The exact mechanism of steroid-induced glaucoma is not totally understood, but decreased trabecular meshwork outflow is regarded as the main cause of IOP elevation. High-risk patients who receive steroids should be monitored closely and if they develop elevated IOP, steroids with lower potency or steroid-sparing agents should be used. The IOP usually returns to normal within 2–4 weeks after stopping the steroid. About 1–5% of patients do not respond to medical therapy and need surgery. Trabeculectomy, trabeculotomy, shunt surgery, and cyclodestructive procedures are among the methods employed. Removal of residual sub-Tenon or intravitreal steroids may help hasten the resolution of the steroid response. Early results with anecortave acetate, an analog of cortisol acetate with antiangiogenic activity, in controlling IOP have been promising.

Patrick J Potter, MD, FRCSC  Associate Professor, Department of Physical Medicine and Rehabilitation, University of Western Ontario School of Medicine; Consulting Staff, Department of Physical Medicine and Rehabilitation, St Joseph's Health Care Centre

Patrick J Potter, MD, FRCSC is a member of the following medical societies: Academy of Spinal Cord Injury Professionals , College of Physicians and Surgeons of Ontario , Canadian Association of Physical Medicine and Rehabilitation , Canadian Medical Association , Ontario Medical Association , Royal College of Physicians and Surgeons of Canada

Disclosure: Nothing to disclose.

Physiological effects of glucocorticoids include the inhibition of protein synthesis and the increase in catabolic processes in muscles. Consequently, a long-term intake of steroids in high doses causes myopathy. Myopathic effects of glucocorticoids are observed during systemic as well as inhallatory use. Most frequently, steroid myopathy manifests as the weakness and hypotrophy of lower limbs muscles, weakness of respiratory muscles, dysphonia. Prevention and treatment of steroid myopathy include limitation of indications for long-term usage of glucocorticoids, alternating regimens of treatment, adequate physical activity. The current data demonstrate the efficacy of vitamin D and amino acids mixtures in the prevention and treatment of steroid myopathy.

Steroid induced osteoporosis pdf

steroid induced osteoporosis pdf

Media:

steroid induced osteoporosis pdfsteroid induced osteoporosis pdfsteroid induced osteoporosis pdfsteroid induced osteoporosis pdfsteroid induced osteoporosis pdf

http://buy-steroids.org